Immune-mediated Nephritis Reported to Occur with Tecentriq®

Enough patients have developed immune-mediated nephritis which has been biopsy-confirmed in many cases that the manufacturer of Tecentriq now considers this to be an important adverse reaction.  The assessment was based on evaluation of approximately 17,215 clinical trial patients and 20,783 post-marketing patients that have been exposed to Tecentriq® to date.

About Tecentriq® (atezolizumab)

Tecentriq is a monoclonal antibody designed to target and bind to a protein called PD-L1 (programmed death-ligand 1), which is expressed on cancer cells and cancer-infiltrating immune cells. PD-L1 interacts with PD-1 and B7.1, both found on the surface of T cells, causing inhibition of T cells. By blocking this interaction, Tecentriq may enable the activation of T cells, restoring their ability to effectively detect and attack cancer cells.  Tecentriq® is indicated for the treatment of locally advanced or metastatic urothelial carcinoma, or metastatic non-small cell lung cancer.

About Immune-mediated Nephritis

Nephritis is a general term given to inflammation of the spaces between the renal tubules of the kidneys which can lead to inflammation, swelling and a decrease in kidney function. There are a number of causes of nephritis one of which is an “immune system” related inflammation or reaction in response to a specific drugs or medication.

Symptoms of Immune-mediated nephritis may include:

  • Blood in the urine.
  • Pain in the pelvis or lower back.
  • Decreased urine output and weight gain.
  • Nausea, vomiting.
  • Rash.
  • Swelling of any area of body

Patients being treated with Tecentriq should ensure they are aware of this side effect of treatment and the development of any of these signs or symptoms should be brought to the attention of their doctor.

Reference: https://www.gene.com/download/pdf/Tecentriq_DHCP_important-drug-warning_08-27-18.pdf

Copyright © 2018 CancerConnect. All Rights Reserved.